Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Bed Wetting Problem After Stopping Citalopram?

I have never had a bed wetting problem. Now all of a sudden, I am. I keep dreaming I m going to the bathroom and wake up peeing myself. I recently stopped taking my citalopram.....that is the only thing I ve done different. I m a 48 year old female.......I always empty my bladder before bed and am very careful not to drink a lot of liquid close to bedtime. Thanks.
Tue, 1 Feb 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Citalopram belongs to the group of anti-depressant medication. It is known as selective serotonin reuptake inhibitors or SSRIs and is used in the treatment of depression, panic disorder, severe anxiety etc. But like other medications this medication has some side effects of its own. Again sudden stop taking this medication can cause some unwanted and unpleasant symptoms that is known as withdrawal syndrome.

Citalopram can affect the tone of urethra. So after stop taking this medication, bed wetting may be seen as a symptom of withdrawal syndrome. This side effect will go away gradually over time after stop taking this medication. But if this side effect persists for long or bother you after stop taking this medication, then you should consult your doctor immediately for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Citalopram


Loading Online Doctors....
What Causes Bed Wetting Problem After Stopping Citalopram?

Hi, Citalopram belongs to the group of anti-depressant medication. It is known as selective serotonin reuptake inhibitors or SSRIs and is used in the treatment of depression, panic disorder, severe anxiety etc. But like other medications this medication has some side effects of its own. Again sudden stop taking this medication can cause some unwanted and unpleasant symptoms that is known as withdrawal syndrome. Citalopram can affect the tone of urethra. So after stop taking this medication, bed wetting may be seen as a symptom of withdrawal syndrome. This side effect will go away gradually over time after stop taking this medication. But if this side effect persists for long or bother you after stop taking this medication, then you should consult your doctor immediately for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician